MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. COOL LINE® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE CUSTOM LUER HEPARIN; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. COOL LINE® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE CUSTOM LUER HEPARIN; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number CL-2295
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has received the icy catheter for investigation.A follow-up report will be submitted when the investigation has been completed.
 
Event or Problem Description
An icy catheter was used on a 70-year-old male patient as part of a cooling procedure involving the thermogard hq system.During use, on day 2, a leak from the catheter balloon was observed.As a result, approximately 300 ml of normal saline got leaked and infused into the patient's circulation.Another catheter was used to continue the therapy.No adverse effects or injuries to the patient were reported.
 
Additional Manufacturer Narrative
Additional information in d4 (lot # and expiration date) and h4 (device manufacture date).The reported complaint of catheter leak was confirmed during the functional testing of the returned icy catheter (lot #208436).A bonding leak was observed at the distal end of the medial balloon during the functional pressure leak test.The probable root cause could be a latent defect in the bond.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a bonding leak was observed at the distal end of the medial balloon, confirming the reported complaint.It is unlikely that the defective catheter was shipped.All catheters are 100% inspected for leaks during manufacturing by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and no previous history of complaints was reported for the icy catheter with lot #208436.

Brand Name
COOL LINE® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT APPLAUSE CUSTOM LUER HEPARIN
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key22983084
Report Number3010617000-2025-00599
Device Sequence Number13148902
Product Code NCX
UDI-Device Identifier00849111075190
UDI-Public00849111075190
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0781-01
Device Lot Number208436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale